MAUDE Adverse Event Report: COCHLEAR LTD NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM

COCHLEAR LTD NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE; NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Model Number CI522
Medical Device Problem Codes Circuit Failure (1089); Positioning Failure (1158); Output Problem (3005); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device analysis report attached.
 
Event or Problem Description
Per the clinic, the patient was implanted at a late stage following meningitis, resulting in cochlear closure and incomplete electrode insertion into the cochlea.The clinicians initially elected to monitor the patient to determine whether responses could be obtained from the implanted electrodes over time; however, no response was observed.The clinic also reported that the patient experienced pain/non-auditory sensations and poor device performance since activation.Prior to explantation, device testing confirmed that the device was functioning; however, 15 electrodes were reported as open circuit due to meningitis, while the impedance of the remaining 7 electrodes was within normal limits.Additionally, the patient required an mri of the head region due to ongoing health issues unrelated to the cochlear device.Subsequently, the device was explanted on (b)(6) 2026.As of the date of this report, there are no plans to reimplant the patient with a new device.

Brand Name
NUCLEUS CI522 COCHLEAR IMPLANT WITH SLIM STRAIGHT ELECTRODE
Common Device Name
NUCLEUS 24 COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
nur fitrahana mohd yusop
unit ug-1, vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key25237329
Report Number6000034-2026-01827
Device Sequence Number10548293
Product Code MCM
UDI-Device Identifier09321502032599
UDI-Public(01)09321502032599(11)231115(17)251114
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P970051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/14/2025
Device Model NumberCI522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale